MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EVIDENT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

COVIDIEN MFG DC BOULDER EVIDENT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number VTGEN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Fistula (1862); Urinary Tract Infection (2120); Obstruction/Occlusion (2422); Burn, Thermal (2530)
Date of Event 06/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Title mwa versus rfa for perivascular and peribiliary crlm: a retrospective patient- and lesion-based analysis of two historical cohorts source cardiovasc intervent radiol.39 (9) (1438¿1446), 2016.Date of publication: 25 jun 2016.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to literature source of study performed 25 june 2016,this is a retrospective study to analyze the safety and efficacy of radiofrequency ablation (rfa) versus microwave ablation (mwa) in the treatment of unresectable colorectal liver metastases (crlm) in proximity to large vessels and/ or major bile ducts.For mwa, they used 3.7- cm microwave antenna(s) (evident, covidien, dublin, ireland).Complications for patients with mwa were as follows: related to probe injury and occurring in 3.1% (1/32 lesions) each: pneumothorax, hepatic hemorrhage; related to thermal injury and occurring in 3.1% (1/32 lesions) each: fever, pain and fever, subphrenical abscess, biliary obstruction, and biliopleural fistula; related to the general procedure and occurring in 3.1% (1/32 lesions) each: urinary tract infection, plexus brachialis neuralgia, and benign cardiac arrythmia; and related to thermal injury and occurring in 6.2% (2/32 lesions): biloma/biliary leakage.

Brand Name
EVIDENT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8245919
Report Number1717344-2019-00087
Device Sequence Number2202658
Product Code NEY
UDI-Device Identifier10884524001579
UDI-Public10884524001579
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K011676
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVTGEN
Device Catalogue NumberVTGEN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2018
Initial Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR